Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


breast reduction gone bad
Jul 22, 2009

7 yrs ago I had surgery to correct my gynocomastia in both breasts. Everything looked great for a few months but suddenly my left breast changed shape and left me with 2 different looking breasts. I,ve been going to a gym now for the last year or so and am trying to regain my self esteem as far as how i view my body. I'm building muscle and slowly losing extra weight. Should I try again with the surgery or just forget it? they also tried to remove my buffalo hump but were not successful. I'm a 55 year old gay man and have been positive for 21 years. It's often been a rough road and I feel if I don't deal with all my body issues soon it won't matter anyway.

Response from Dr. Pierone

Hello, and thanks for posting.

There is no question that long-term HIV medications and HIV infection itself can take a toll on body shape and produce distressing changes.

It sounds like you are the right path with regular exercise and are starting to see results. Reconstructive surgery can often be useful in restoring appearance towards normal after a drug-related complication like you have experienced. Sometimes revision surgery is necessary to get the outcome that you are looking for, so it makes sense to obtain a surgical opinion.

Also, liposuction techniques have improved quite a bit over the past 7 years so this is worth revisiting as well.

55 years is still young and you should have many decades of life ahead so continue to work on self improvement in all realms.

Good luck!



Previous
why do hiv doctors keep doing this
Next
Radiesse is affordable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement